MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D128207
Medical Device Problem Codes Device-Device Incompatibility (2919); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Ischemic Heart Disease (2493)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter and a ngen pump, eu configuration and the patient suffered an air embolism and st segment elevation.It was reported by the customer to the biosense webster inc (bwi) representative that they tried to insert the pentaray nav high-density mapping eco catheter into a oscor's destino reach steerable sheath, but the catheter could not be advanced.After several attempts, the customer decided to replace the sheath.The same problem occurred with the new sheath.After the second attempt, the patient developed st elevations which, according to the client, were probably caused by air embolization.A second examiner was then able to insert the catheter.The procedure was successfully completed, the st elevations were fully reversible, and the patient did not retain any permanent damage.The reason for this is probably that the first examiner inserted the insertion sleeve of the pentaray nav high-density mapping eco catheter into the sheath.The second examiner then asked the bwi representative to send him the instructions for use (ifu) for the pentaray nav high-density mapping eco catheter.They complied with this request.The doctor is of the opinion that the insertion of the catheter is not sufficiently documented in the ifu and now wants to hand the catheter over to the bfarm.The surgery was not delayed due to the reported event.The procedure was successfully completed.No fragments were generated.The physician¿s opinion on the cause of this adverse event is bwi product malfunction; the user feels that the catheter¿s ifu does not provide the necessary information on the procedure for inserting the device.Intervention provided was pulmonary vein isolation (pvi).The patient outcome of the adverse event is fully recovered with no residual effects.The patient did not require extended hospitalization because of the adverse event.
 
Additional Manufacturer Narrative
Device investigation details: additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number 30746904l and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # for product code d128207 (pentaray nav high-density mapping eco catheter).(2) mfr # 2029046-2022-02411 for product code d139701 (ngen pump, eu configuration).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15548458
Report Number2029046-2022-02410
Device Sequence Number11242273
Product Code MTD
UDI-Device Identifier10846835012217
UDI-Public10846835012217
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Model NumberD128207
Device Catalogue NumberD128207
Device Lot Number30746904L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, EU CONFIGURATION; OSCOR'S DESTINO REACH STEERABLE SHEATH
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale